Discussions By Condition: Nerve conditions

Long term Tegretol Use

Posted In: Nerve conditions 3 Replies
  • Posted By: buddyrhonda
  • March 15, 2008
  • 00:58 AM

Does anyone know what the symptoms are when a seizure medicine "turns on you"? I'm having some bad symptoms after being on Tegretol XR for 27 years. Please help:(.

Reply Flag this Discussion

3 Replies:

  • hi you might be better of talking with your Dr that prescribed tegretol, or the pharmacist to see if any of the ingredients have changed, or if you are taking any other medication that could be interfering with it.Also you could have built up an allergy to this medication, sounds strange after so long but worth keeping in mind.what symptoms are you having? some serious ones need to be checked asap.i was on tegretol as a child for epilepsy which i later grew out of, only for it to return 7 years later. the Dr prescribed tegretol again and i was ok on the initial dose but when it came to increasing the dosage it almost killed me due to adverse reaction, even though i was fine as a child. good luck fingers crossed you get sortedkind regardsGeebop1978
    geebop1978 8 Replies Flag this Response
  • Thanks so much for answering. I had other people (R.N's & pharmacists) suggest that it probably wasn't the Tegretol either. The only medicine I had started recently was VESICARE. About 3 days after I stopped taking it I seemed to be O.K. The R.N's say that not too much is known about that medication yet & interactions. Thanks so much for caring :). rhonda
    buddyrhonda 1 Replies Flag this Response
  • Thanks so much for answering. I had other people (R.N's & pharmacists) suggest that it probably wasn't the Tegretol either. The only medicine I had started recently was VESICARE. About 3 days after I stopped taking it I seemed to be O.K.The R.N's say that not too much is known about that medication yet & interactions.Thanks so much for caring :). rhonda You can experience severe reactions to some drugs when they interact with others that you are taking. My guess is that the Vesicare caused the reaction you had. If you haven't already, perhaps you should quit the Vesicare and speak to your doctor about it. He might want you to try something else. I hope you're feeling better~~ Dawn :)
    ItsDawn 7 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.